Alert archive / New York / Frost Advisories in 2017
Frost Advisory 3, NWS New York, NY
NWS New York, NY issued this frost advisory at Oct 31, 2017, 3:42 PM EDT for 4 counties in New York; 4 counties in Connecticut; 4 counties in New Jersey. It took effect at Nov 1, 2017, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2017, 3:42 PM EDT (19:42 UTC)
- In effect from
- Nov 1, 2017, 2:00 AM EDT
- Expired
- Nov 1, 2017, 8:37 AM EDT
- In force
- 7 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bergen County, NJ, Essex County, NJ, Passaic County, NJ, Union County, NJ, Putnam County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 63 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1376 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
165 WWUS71 KOKX 311942 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 342 PM EDT Tue Oct 31 2017 ...Areas of frost likely tonight for the interior... CTZ005>008-NJZ002-103-NYZ068>070-079-081-010900- /O.NEW.KOKX.FR.Y.0003.171101T0600Z-171101T1400Z/ Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Western Passaic-Western Bergen-Putnam- Rockland-Northern Westchester-Northeastern Suffolk- Southeastern Suffolk- 342 PM EDT Tue Oct 31 2017 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY... The National Weather Service in Upton has issued a Frost Advisory, which is in effect from 2 AM to 10 AM EDT Wednesday. * Temperatures...Mid to upper 30s. * Timing...Late tonight through early Wednesday morning. * Impacts...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants should be protected. && $$
3 follow-up statements
542 WWUS71 KOKX 312144 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 544 PM EDT Tue Oct 31 2017 ...FROSTY CONDITIONS FOR MUCH OF THE REGION TONIGHT... CTZ010>012-NJZ004-105-107-011400- /O.EXA.KOKX.FR.Y.0003.171101T0600Z-171101T1400Z/ Southern New Haven-Southern Middlesex-Southern New London- Eastern Passaic-Western Essex-Western Union- 544 PM EDT Tue Oct 31 2017 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY... The National Weather Service in Upton has issued a Frost Advisory, which is in effect from 2 AM to 10 AM EDT Wednesday. * Temperatures...In the mid 30s. * Timing...Late tonight through early Wednesday morning. * Impacts...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants should be protected. && $$ CTZ005>008-NJZ002-103-NYZ068>070-079-081-011400- /O.CON.KOKX.FR.Y.0003.171101T0600Z-171101T1400Z/ Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Western Passaic-Western Bergen-Putnam- Rockland-Northern Westchester-Northeastern Suffolk- Southeastern Suffolk- 544 PM EDT Tue Oct 31 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY... * Temperatures...In the lower to mid 30s. * Timing...Late tonight through early Wednesday morning. * Impacts...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants should be protected. && $$
834 WWUS71 KOKX 010739 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 339 AM EDT Wed Nov 1 2017 ...FROSTY CONDITIONS FOR MUCH OF THE REGION... CTZ005>008-010>012-NJZ002-004-103-105-107-NYZ068>070-079-081- 011400- /O.CON.KOKX.FR.Y.0003.000000T0000Z-171101T1400Z/ Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern New Haven-Southern Middlesex- Southern New London-Western Passaic-Eastern Passaic- Western Bergen-Western Essex-Western Union-Putnam-Rockland- Northern Westchester-Northeastern Suffolk-Southeastern Suffolk- 339 AM EDT Wed Nov 1 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * Temperatures...In the low to mid 30s. * Timing...Through 10 AM today. * Impacts...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants should be protected. && $$
582 WWUS71 KOKX 011237 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 837 AM EDT Wed Nov 1 2017 ...The frost advisory has been cancelled... CTZ005>008-010>012-NJZ002-004-103-105-107-NYZ068>070-079-081- 011345- /O.CAN.KOKX.FR.Y.0003.000000T0000Z-171101T1400Z/ Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern New Haven-Southern Middlesex- Southern New London-Western Passaic-Eastern Passaic- Western Bergen-Western Essex-Western Union-Putnam-Rockland- Northern Westchester-Northeastern Suffolk-Southeastern Suffolk- 837 AM EDT Wed Nov 1 2017 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Upton has cancelled the Frost Advisory. Temperatures continue to rise above 36 degrees and widespread frost is no longer expected. Therefore the advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this frost advisory went out at Oct 31, 2:45 PM EDT, 57 minutes earlier.
Area forecast discussion, Oct 31, 2:45 PM EDT, 57 minutes before
Area Forecast Discussion
National Weather Service New York NY
245 PM EDT Tue Oct 31 2017
.SYNOPSIS...
High pressure begins to build across from the west today,
before moving offshore on Wednesday. A warm front moves through
on Thursday, followed by a cold frontal passage Friday night.
High pressure returns for the first half of the weekend. Another
warm front then approaches from the southwest Sunday into
Monday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A band of clouds associated with a right entrance region of the
upper jet is working across the region this morning. However,
expect scattered to broken deck.
Diurnal heating will be tempered by continued cold advection in
breezy westerly flow, which will keep temperatures closer to
climatological normals. Although a short wave will pass to the
north around the base of a broader upper trough, much drier air
has advected eastward at all levels, which will maintain mostly
clear skies and no chance of precipitation for today.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
Winds may remain elevated through the early portion of the
evening, especially across portions of eastern Connecticut and
Long Island where the pressure gradient will be tighter between
building high pressure and a departing surface trough.
Temperatures may be slow to drop initially in response, though
as high pressure builds overnight the pressure gradient will
relax and winds will become calm, allowing for favorable
radiational cooling amidst mostly clear skies. Temperatures will
be close to climatological normals for most locations except
perhaps rural areas of the lower Hudson Valley, the interior of
Connecticut, and the Pine Barrens of Long Island, where patchy
frost will be possible as lows dip near the freezing mark.
By daytime, the high will begin to pass to the east with return
flow leading to increasing humidity closer to the coast as a
warm front approaches from the south. Cloud cover will gradually
begin to increase through the day ahead of an approaching upper
trough. Though most of the day will remain dry, a few showers
may be possible by evening north and west of the NYC area.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
A progressive upper flow will be featured through the period
with several frontal systems to impact the area during the time.
There are some timing differences, but overall good agreement
with the mass fields.
A broad upper trough over the northern tier of the country to
start the period, will result in a deep-layered SW flow with
large scale warm advection. Low pressure over the northern
plains Wednesday night tracks up into eastern Canada Thursday
and into the Canadian maritimes by late Friday. The associated
warm front works across the area Thursday, followed by a cold
frontal passage Friday evening. Neither of these fronts has
strong forcing and deep moisture to work with. Rain chances will
be low with both.
Unlike 24 hours ago, the GFS has come into agreement with the
rest of the global models and allows for stronger high pressure
over eastern Canada to build south into the Mid Atlantic region
Saturday behind the cold front. Temperatures will return to
seasonable levels.
High pressure then retreats offshore Sunday into Monday as a
warm front approaches from the SW. Light overrunning rain is
possible during this time. Temperatures will moderate from near
normal on Sunday to several degrees above on Monday.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
SKC as high pressure builds across tonight, then passes to the
northeast on Wed. A warm front will begin to approach Wed
afternoon with BKN VFR cigs.
Gusty W flow (except WSW at KBDR/KGON due to proximity to Long
Island Sound) will continue until about sunset, then diminish
this evening. As the high builds overhead, winds will become
light and veer N-NNE late tonight into Wed morning, then shift
E-SE in the afternoon with the initial approach of the warm
front.
...NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Brief G30KT possible before 20Z.
KLGA TAF Comments: Brief G30KT possible before 20Z.
KEWR TAF Comments: Brief G30KT possible before 20Z.
KTEB TAF Comments: High confidence in winds.
KHPN TAF Comments: High confidence in winds.
KISP TAF Comments: High confidence in winds.
.OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
.Wednesday...BKN VFR cigs.
.Wednesday night-Thursday...Chance of showers after midnight
with warm frontal approach especially from the NYC metros
north/west. IFR conds possible 08Z-14Z at KHPN/KSWF; otherwise,
MVFR conds likely and may persist through the day on Thu.
.Thursday night...Warm front still to the south. MVFR conds
possible late at the NYC metros. MVFR conds likely, IFR conds
possible to the north/east.
.Friday...Warm fropa in the morning, with conds improving to VFR
after the morning push.
.Saturday...VFR.
.Sunday...MVFR cigs and E winds G15-20KT possible, with highest
winds east of the NYC metros.
&&
.MARINE...
SCA conditions continue across the waters today in breezy
westerly flow. Seas will remain elevated initially, but will
begin to slowly subside from west to east through tonight as
high pressure builds in from the west, allowing winds to
gradually diminish. Winds and seas will remain below advy levels
through Wednesday as high pressure passes over the waters.
Conditions remain below advy criteria through the rest of the
week with southerly winds Thursday into Friday, and NE winds
behind a cold front on Saturday. Gusts on the ocean waters will
approach 20 kt during this time with seas around 4 ft. Ocean
seas up to minimal advy criteria of 5 ft are possible on
Saturday.
&&
.HYDROLOGY...
No hydrologic impacts expected.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 6 PM EDT this evening for ANZ330-
335-338-340-345-355.
Small Craft Advisory until midnight EDT tonight for ANZ350-353.
&&
SYNOPSIS...CB/MD/DW
NEAR TERM...CB/MD/DW
SHORT TERM...CB/MD
LONG TERM...Fig/DW
AVIATION...Goodman
MARINE...CB/MD/DW
HYDROLOGY...CB/MD/DWHazardous weather outlook, Oct 31, 3:32 AM EDT, 12 hours 10 minutes before
Hazardous Weather Outlook National Weather Service New York NY 332 AM EDT Tue Oct 31 2017 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-010745- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 332 AM EDT Tue Oct 31 2017 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-010745- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 332 AM EDT Tue Oct 31 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
Nearby
Frost Advisories in New York, 2017Frost Advisories in Connecticut, 2017Frost Advisories in New Jersey, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.